MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (assist) bypass
Model Number 104911
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Drug Resistant Bacterial Infection (4553)
Date of Event 08/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a specific cause for the patient's infection could not conclusively be determined through this evaluation.Further, a direct correlation between heartmate ii left ventricular assist system (lvas), serial number (b)(6), and the patient¿s low hemoglobin and hematocrit levels could not be conclusively established through this evaluation the patient remains ongoing on heartmate ii lvas, serial number (b)(6), with no further events reported at this time.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revision of the ifu can be found on the eifu page of the abbott website.The heartmate ii lvas ifu, and the heartmate ii patient handbook are currently available.Section 1 of the ifu, ¿introduction¿, lists potential adverse events, including bleeding and infection (local, driveline, or pump pocket), that may be associated with the use of the heartmate ii left ventricular assist system.Section 6 of the ifu, "patient care and management", lists infection as a potential late postimplant complication.Section 6 (under ¿anticoagulation¿) also provides the recommended anticoagulation regimen, including international normalized ratio (inr) range, as well as suggested anticoagulation modifications.Furthermore, several sections of the heartmate ii ifu and patient handbook provide care instructions regarding how to prevent infection as well as the suggested responses in the event an infection occurs.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient had low hemoglobin and hematocrit.It was said the patient had blood transfusions.They also had an incision and drainage as well.The blood transfusion improved the low hemoglobin and hematocrit.The onset of the infection was (b)(6) 2022 (the onset of the infection is covered under manufacturer report number: 2916596-2023-05254).The patient had fatigue, and the source of the infection was pump pocket.Drainage and methicillin-resistant staphylococcus aureus (mrsa) was identified.The infection was being treated with ertapenem intravenous and was not resolved.It was planned to continue treating the patient with ertapenem intravenous.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23451212
Report Number2916596-2025-06663
Device Sequence Number8057107
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2016
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age68 YR
Patient SexMale
Patient Weight84 KG